Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 22, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 21, 2012, 3:09 AM EST. It took effect at Feb 21, 2012, 7:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2012, 3:09 AM EST (08:09 UTC)
- In effect from
- Feb 21, 2012, 7:00 PM EST
- Expired
- Feb 22, 2012, 5:55 PM EST
- In force
- 23 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
661 WHUS71 KCAR 210809 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 309 AM EST TUE FEB 21 2012 ANZ050-051-211615- /O.CAN.KCAR.SC.Y.0021.000000T0000Z-120221T0900Z/ /O.NEW.KCAR.SC.Y.0022.120222T0000Z-120223T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 309 AM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
326 WHUS71 KCAR 211346 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 846 AM EST TUE FEB 21 2012 ANZ050-051-212200- /O.CON.KCAR.SC.Y.0022.120222T0000Z-120223T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 846 AM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
535 WHUS71 KCAR 212108 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 408 PM EST TUE FEB 21 2012 ANZ052-220515- /O.EXA.KCAR.SC.Y.0022.120222T0000Z-120223T0000Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 408 PM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ050-051-220515- /O.CON.KCAR.SC.Y.0022.120222T0000Z-120223T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 408 PM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
243 WHUS71 KCAR 220228 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 928 PM EST TUE FEB 21 2012 ANZ050>052-221000- /O.CON.KCAR.SC.Y.0022.000000T0000Z-120223T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 928 PM EST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
009 WHUS71 KCAR 220805 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 305 AM EST WED FEB 22 2012 ANZ050>052-221800- /O.CON.KCAR.SC.Y.0022.000000T0000Z-120223T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 305 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HASTINGS
572 WHUS71 KCAR 221442 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 942 AM EST WED FEB 22 2012 ANZ050>052-222245- /O.CON.KCAR.SC.Y.0022.000000T0000Z-120223T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 942 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEWITT
660 WHUS71 KCAR 222108 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 408 PM EST WED FEB 22 2012 ANZ050>052-230515- /O.EXT.KCAR.SC.Y.0022.000000T0000Z-120223T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 408 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEWITT
704 WHUS71 KCAR 222255 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 555 PM EST WED FEB 22 2012 ANZ050>052-230000- /O.CAN.KCAR.SC.Y.0022.000000T0000Z-120223T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 555 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 3:06 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 21, 3:06 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
306 AM EST TUE FEB 21 2012
.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE AREA THIS MORNING...THEN MOVE
EAST LATER TODAY. A TROUGH OF LOW PRESSURE WILL SWING NORTHEAST
ACROSS THE STATE LATER TONIGHT INTO WEDNESDAY...BRINGING A MIX OF
LIGHT SNOW AND RAIN TO THE REGION.&&
.NEAR TERM /THROUGH TONIGHT/...
QUIET CONDS WILL CONT THRU TODAY AND INTO TONIGHT THEN EXPECT AN
OCLD FRONT APPROACHING FROM THE W AND SW TO BRING SOME LGT
RAIN/SNOW TO THE FA BY ERLY WED AM... FOR TODAY...SKIES CURRENTLY
CLR W/ N-S RIDGE OF HIGH PRES CNTRD JUST W OF THE AREA. THIS HIGH
WILL CREST OUR FA THIS AM THEN SHIFT E OF THE AREA THIS
AFTN...ALLOWING A S TO SW RETURN FLOW OF MILDER AIR TO BEGIN
OVERSPREADING THE REGION. TEMPS TODAY SHOULD BE GENERALLY 5-10
DEGREES WARMER THAN MONDAY. BY TONIGHT..CLOUDS WILL BEGIN TO
INCREASE FROM THE W-E W/ LGT RAIN EXPECTED TO BREAK OUT ACROSS FAR
SRN AND WRN AREAS AFTER MIDNIGHT W/ LGT SNOW ACROSS THE SW AND WRN
PORTIONS OF OUR FA. THIS PRECIP WILL SPREAD NEWRD AND REACH FAR NERN
AREAS BY 12Z WED AM. HGST QPF AMOUNTS THRU 12Z WED EXPECTED TO
REMAIN BLO .10 W/ ANY SNOW ACCUMS LESS THAN 1 INCH. WAA AND
INCREASING CLOUDS TONIGHT WILL ALSO KEEP TEMPS SIGNIFICANTLY
WARMER THAN THE LAST FEW NIGHTS W/ LOW IN THE UPPER TEENS TO LOWER
20S FAR N AND UPPER 20S TO LOWER 30S FAR SRN AREAS.&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
LOW PRESSURE WILL TREK EAST ACROSS ONTARIO AND INTO QUEBEC
WEDNESDAY...LIFTING AN OCCLUDED FRONT THROUGH THE STATE OF MAINE AS
IT DOES SO. WARM ADVECTION PRECIPITATION WILL BE ONGOING WEDNESDAY
MORNING MAINLY IN THE FORM OF SNOW EXCEPT ALONG THE COAST. THE SNOW
WILL MIX WITH AND/OR CHANGE TO RAIN OVER THE ENTIRE FORECAST AREA BY
WEDNESDAY AFTERNOON AS TEMPERATURES REACH INTO THE MID AND UPPER 30S
IN THE NORTH AND MID 40S SOUTH. THE PRECIPITATION WILL WANE
WEDNESDAY NIGHT AFTER THE FRONTAL PASSAGE THOUGH A FEW SNOW SHOWERS
MAY LINGER ACROSS THE NORTH AS THE LOW MOVES BY. MODEL GUIDANCE IS
HINTING AT A WEAK LOW MOVING ALONG THE COAST WEDNESDAY NIGHT/EARLY
THURSDAY SO HAVE INTRODUCED SLIGHT CHANCE/LOW CHANCE POPS THERE
DURING THIS TIME FRAME. A BRIEF RIDGE OF HIGH PRESSURE WILL BUILD
OVER THE REGION AND DRY THINGS OUT THURSDAY AFTERNOON. HIGHS ON
THURSDAY WILL RANGE FROM THE LOW 30S IN THE SAINT JOHN VALLEY TO
LOWER 40S ALONG THE COAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
STILL A LOT OF DISCREPANCIES IN THE MODELS WITH WILD SWINGS IN LOW
PLACEMENT BETWEEN RUNS. THE GENERAL IDEA FOR FRIDAY AND
SATURDAY...FOR NOW...IS FOR LOW PRESSURE TO DEVELOP OVER THE
MIDWEST/OHIO VALLEY AND LIFT NORTHEAST THROUGH AT LEAST THE FIRST
HALF OF THE WEEKEND. THE 00Z GFS BASICALLY BRINGS THE SYSTEM UP
ALONG THE SAINT LAWRENCE VALLEY...THROUGH NORTHERN MAINE AND INTO
THE CANADIAN MARITIMES BY SATURDAY AFTERNOON. THIS WOULD KEEP
PRECIPITATION MAINLY SNOW ACROSS THE NORTH AND RAIN SOUTH. THE 00Z
ECMWF MEANWHILE IS MUCH SLOWER AND STRONGER WITH THE LOW AND KEEPS
IT FURTHER NORTH...PLACING IT OVER THE SAINT JOHN VALLEY AT 18Z
SATURDAY WITH A CENTRAL PRESSURE OF 962 MB. THIS SOLUTION WOULD BE
MUCH WARMER AND WETTER...BRINGING RAIN ALL THE WAY TO THE NORTHERN
INTERNATIONAL BORDER. BOTH MODELS BRING WRAP-AROUND SHOWERS TO THE
REGION SUNDAY...BUT THE GFS BUILDS A RIDGE INTO THE AREA BY MONDAY
WHILE THE ECMWF KEEPS THE REGION UNDER BRISK NORTHWEST FLOW. FOR THE
MOST PART THE OFFICIAL FORECAST LIES SOMEWHERE BETWEEN THESE
SOLUTIONS.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION INTO
TONIGHT W/ CONDS DETERIORATING TO MVFR/IFR LATE TONIGHT.
SHORT TERM: IFR CONDITIONS EXPECTED WEDNESDAY ESPECIALLY IN THE
MORNING WHEN PRECIP WILL MAINLY BE IN THE FORM OF SNOW OR A
RAIN/SNOW MIX. ALL TERMINALS SHOULD CHANGE OVER TO RAIN WEDNESDAY
AFTERNOON. GRADUALLY IMPROVING CONDITIONS TO MVFR WEDNESDAY
NIGHT...REACHING VFR THURSDAY MORNING AND REMAINING SO THROUGH
FRIDAY MORNING. CONDITIONS WILL DETERIORATE TO IFR FRIDAY AFTERNOON
THROUGH SATURDAY IN RAIN AND SNOW.
&&
.MARINE...
NEAR TERM: WITH HIGH PRES CONTG TO BUILD EWRD OVER THE
WATERS...ANY LINGERING WIND GUSTS AOA 25 KTS AND SEAS AOA 5 FT OVR
THE ERN WATERS SHOULD QUICKLY DIMINISH ERLY THIS AM SO WILL DROP
THE CURRENT SCA. WILL ISSUE ANOTHER SCA FOR THIS EVE THRU WED AS
WINDS/SEAS EXPECTED TO INCREASE ONCE AGAIN AS AN OCLD FRONT
APPROACHES FROM THE SW AND SWINGS NEWRD ACROSS THE WATERS LATE
TONIGHT INTO WED.
SHORT TERM: WINDS SHOULD BEGIN TO DIE DOWN WEDNESDAY MORNING AFTER THE
FRONTAL PASSAGE BUT EXPECT SEAS WILL REMAIN HIGH THROUGH THE
REMAINDER OF THE DAY. HAVE THEREFORE LET THE SMALL CRAFT RUN THROUGH
WEDNESDAY THOUGH LATER SHIFTS MAY HAVE TO TRANSITION OVER TO
HAZARDOUS SEAS ONLY WEDNESDAY AFTERNOON. SEAS WILL REMAIN RIGHT
AROUND SCA LEVELS THROUGH THURSDAY SO THE SCA MAY NEED TO BE
EXTENDED.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
WEDNESDAY FOR ANZ050>052.
&&
NEAR TERM...KHW
SHORT TERM...HASTINGS
LONG TERM...HASTINGS
AVIATION...KHW
MARINE...KHW/HASTINGSHazardous weather outlook, Feb 21, 2:49 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 249 AM EST TUE FEB 21 2012 MEZ001>006-010-011-015>017-029>032-220800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 249 AM EST TUE FEB 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-220800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 249 AM EST TUE FEB 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.